| Model Number |
M00584030 |
| Medical Device Problem Codes |
Break (1069); Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 49 was attempted to be used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the cutting wire of the device broke in the middle.A photo of the complaint device was provided and showed the cutting wire was broken and kinked.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another dreamtome rx 49.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a040601 captures the reportable event of cutting wire kinked.
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a040601 captures the reportable event of cutting wire kinked.Block h11: investigation results the returned dreamtome rx 49 was analyzed, and a visual inspection found that the cutting wire was blackened, kinked and broken at 4 mm from the proximal pierce hole.Media analysis was performed on the photo provided by the complainant where was possible to observe the cutting wire broken and kinked.The device returned without a guidewire.No other problems with the device were noted.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event of wire break and wire kinked was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.With all the available information, boston scientific concludes the reported events of cutting wire break and cutting wire kinked were confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken at 4 mm from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
Event or Problem Description